Donate Now
We've Moved! Check out our new boards.
  
my profile | directory login | search | faq | forum home

  next oldest topic   next newest topic
» Scarleteen Boards: 2000 - 2014 (Archive) » EXPERT ADVICE » Emergencies and Crises » Bleeding for 10 days with no end in site...

 - UBBFriend: Email this page to someone!    
Author Topic: Bleeding for 10 days with no end in site...
ausam
Neophyte
Member # 39519

Icon 1 posted      Profile for ausam     Send New Private Message       Edit/Delete Post 
Hi There,

I am on the pill (Alesse) and on my last week of active pills, I started spotting [pretty heavily, I needed to use a tampon], but the blood was dark brown/black and not red. I have been on the pill for years now and so this sudden spotting worried me. I saw the doctor and she said no worries it should go away and I should get my withdrawl bleed after finishing my active pills. Well...I have now been "spotting" for 10 days. I never got a withdrawl bleed that I have noticed, it's just been the same spotting for 10 days straight, with no end in site.

I'm not sure what to do. I took a pregnancy test and it was negative, so I do not think I'm pregnant, but I am confused as to why I have continued to spot brown blood, and never actually got my withdrawl bleed.

I'm frustrated and really upset. This is hurting my sex life with my boyfriend and making me SUPER grumpy, because well, bleeding for 10 days straight for no apparent reason is just not pleasant.

Should I go back to the doctor? Or is it normal to have spotting for this long? Should the continued spotting still be considered my withdrawl bleed or "period", or should I take another pregnacy test?

Any advice would be greatly appreciated. I really just want to stop bleeding!

[As a side note, the week before i started spotting, I got my routine pap smear done, and the doctor was a bit rough and I bled a lot! This also had never happened to me before. could this have something to do with what is happening with the spotting etc?]

THANKS SO MUCH!

[ 06-18-2010, 11:41 PM: Message edited by: ausam ]

Posts: 28 | From: Aus | Registered: Jul 2008  |  IP: Logged | Report this post to a Moderator
Stephanie_1
Scarleteen Volunteer
Member # 36725

Icon 1 posted      Profile for Stephanie_1     Send New Private Message       Edit/Delete Post 
Most likely what happened was that rather than your spotting stopping before your withdrawal bleed began, your withdrawal bleed just came early and the spotting is the form it came in - since you said the spotting's been heavier. Sometimes this will happen. You may want to call your doctor and check in if it's not done by Monday.

--------------------
"Sometimes the majority only means that all the fools are on the same side" ~Anon

Posts: 3429 | From: Pennsylvania | Registered: Jan 2008  |  IP: Logged | Report this post to a Moderator
ausam
Neophyte
Member # 39519

Icon 1 posted      Profile for ausam     Send New Private Message       Edit/Delete Post 
Stephanie, Thanks so much, I have a quick follow up question...

I get what you are saying about how the heavier spotting could have been my withdrawl bleed coming early, but, am I not correct in thinking that my withdrawl bleed should not have come early, because I continued to take the active pills?

What concerns me most is that i never got anything close to being "heavy" enough, or "red" enough or even have any sort of "flow" that I would consider to be a withdrawl bleed. When I say the spotting was heavy, I mean not a lot would actually flow out, but if I put a tampon in, the tampon would come out pretty soaked up with what appeared to be "black" blood. (yuck!)

I will for sure go to the doctor if it is not finished by Monday, because well 13 days of bleeding is just ridiculous, but in the mean time, I'm desperate for any explaination of what this could be/why it might have happened so I can try and prevent it from happening again.

Posts: 28 | From: Aus | Registered: Jul 2008  |  IP: Logged | Report this post to a Moderator
September
Scarleteen Volunteer
Member # 25425

Icon 1 posted      Profile for September     Send New Private Message       Edit/Delete Post 
The thing is that our periods/withdrawal bleeds don't always look the same. Every once in a while, even for women who are on the pill, a withdrawal bleed will just be a little wierd. It is also possible for a withdrawal bleed to start during the active pills.

So, as Stephanie said, you'll just want to give it another couple of days, and call your doctor again if the spotting doesn't stop by Monday.

--------------------
Johanna
Scarleteen Volunteer

"The question is not who will let me, but who is going to stop me." -Ayn Rand

Posts: 9192 | From: Cologne, Germany | Registered: Sep 2005  |  IP: Logged | Report this post to a Moderator
PetraStar
Neophyte
Member # 47617

Icon 1 posted      Profile for PetraStar     Send New Private Message       Edit/Delete Post 
I had the same problem on Lorestrin. I took it for two months, and had spotting just like you've described for... 2 weeks straight before my period, and then I would get it. So, Half of month of bleeding.
Turns out the birth control I was on, wasn't a high enough dose. I don't know if it's the same for you, but it might be something to talk with your doctor about.

Posts: 4 | From: US | Registered: Jun 2010  |  IP: Logged | Report this post to a Moderator
Heather
Executive Director & Founder
Member # 3

Icon 1 posted      Profile for Heather     Send New Private Message       Edit/Delete Post 
(Hey Petra: just FYI, this area of the boards is for users to post in who only want staff and volunteer answers. Thanks for your input, but do please keep responses to the other areas of the boards, okay? Thanks!)

--------------------
Heather Corinna, Executive Director & Founder, Scarleteen
About Me Get our book!
Never doubt that a small group of thoughtful, committed citizens can change the world. Indeed, it is the only thing that ever has. - Margaret Mead

Posts: 68290 | From: An island near Seattle | Registered: May 2000  |  IP: Logged | Report this post to a Moderator
   

   Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3